It is currently Sat Aug 19, 2017 10:34 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Aug 05, 2011 9:04 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
My husband (not an addict) had surgery in May, and he stated on oxy/Percocet, went to Vicodin ES, to Vicodin, and then to Tramadol over the last 3 months. Now he's not taking anything, and IMO he's in full out withdrawal right now. He's the type that that will never admit he's sick or hurt, will go to work with the flu, etc. The last 3 days however, he's been writhing in pain, can't stop kicking his legs at night, can't sleep and is all around miserable. Last night he took a Robaxin and some ibuprofen 600mg and it didn't help. I told him he's in WD but he doesn't believe me. He says he hasn't taken any Tramadol in a week. I know Tramadol has a 36 hour half life and builds up in your system like Sub, so I believe it would be possible to have delayed onset WD's (most people say Tramadol WD peaks at days 4-5). As usual, he thinks I'm nuts. What do you guys think?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 05, 2011 10:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Sounds like withdrawals to me, too, Lilly. Have you checked his pupils? If they're dilated like they should be if he's in withdrawals, maybe then he'll believe you. Just a thought. I hope he does, because right now he's suffering needlessly when he could go back on them and wean off slowly. Let us know what happens with him.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 05, 2011 11:17 am 
Hi Lilly! Sorry your husband is suffering (and undoubtedly, you are too!) I agree with you and Hatmaker....sure sounds like opiate withdrawal to me! I can't think of anything else that causes those symptoms....that deep, almost inexplicable pain, the restlessness, insomnia, and restless legs. Oh yeah....been there, done that!
Although your husband is being resistant to it, it seems pretty obvious to me. After ~90 days of continuous use of the meds he's been on postoperatively, there is hardly any doubt in my mind that he's in w/d. I would imagine his own physician would verify that for him if he were to call and let him know about the symptoms he's having (that is, if his doctor isn't an idoiot!)
Even patients who are not 'addicts' will go into w/d after having opiates discontinued after a period of hospitalization, etc. And often times, they do believe they've had a bout of the flu or some other undetermined illness. The thing is, with those folks, generally they don't have the psychological component of addiction that I (and others) have. Therefore, they suffer for a week or so and then go on about their business, often never even having drawn the conclusion that they were in withdrawal at all.
It is a little odd that it has taken a full week of him not having taken anything, I still believe it's possible that the w/d was just a bit delayed for whatever reason. Everyone is different as far as metabolism and all. It also may be that he is mistaken about exactly how long it's been that he took something, or perhaps he has taken something else over the past few days that has masked things a bit. Who knows....
Hatmaker's suggestion about looking at his pupils is a good idea too. That might serve to remove any doubt about what's going on. On the other hand, if he is not addicted to the drugs, all this stuff should subside soon and that will be the end of it. I pray he hasn't become another victim of this disease that you and I suffer with. Maybe this ordeal will add to his understanding of what you have been through in your own battle with opiate addiction. In my opinion, nobody who hasn't been through w/d can possibly fully understand and sympathize with what we've been through. However, what he's going through is something I really wouldn't even wish upon my worst enemy!!
In any event, if he's not feeling better today, maybe it's time for him to put a call in to the doctor's office and request something to at least help him sleep, relax, etc.
I'll be anxious to hear how things go. Take care!


Top
  
 
Our Sponsors
 Post subject:
PostPosted: Fri Aug 05, 2011 3:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey Lilly,

I would bet good money that your husband is indeed suffering from wd too. All the symptoms you listed, as you know, sure sound like opiate wd.

I know after my accident, I was in the hospital for a week (morphine drip down to morphine shots then down to morphine pills). Once I was discharged, I got put on Tylox (oxycodone) for a week, then went to Lorcet (hydrocodone) 10mg for a week and decided I was gonna quit the meds......3 weeks on opiates was all it took for me to become dependent/addicted. I got this weird creepy crawly thing in my legs the day I stopped the pain meds, you have to remember that both of my legs were in casts too, turns out it was RLS.

I'm gonna guess that because your husband isn't an addict, his symptoms will mostly be physical and they should subside fairly quickly?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Aug 05, 2011 6:54 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
He's actually feeling a little better today (although he had to take his mom to the ER and I hope has not sitting there feeling like crap). I think I did convince him that speaking from experience his symptoms were classic WD's, and that it wasn't a function of what he's taken over the last couple of weeks, but of the last 3 months like you guys said. This may sound callous, but I actually think he didn't suffer as much as we would because he didn't know he was in WD and didn't have the FEAR if WD that we have. It's like setmefree said, it was like having a touch of the flu. I almost envy him, he toughed it out and now the worst is over. I wish I could do that.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group